Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 94, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 15, 1997, 5:08 AM CDT for DeWitt County, McLean County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 15, 1997, 5:08 AM CDT (10:08 UTC)
- Expired
- Aug 15, 1997, 5:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties DeWitt County, IL, McLean County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 5:20 AM CDT | Thunderstorm Wind | Chenoa, IL | Thunderstorm winds blew down numerous tree limbs and power lines in the Chenoa area. No injuries were reported and no damage estimate was available. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 151010 RRA SVRSPI ILC039-113-151045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 508 AM CDT FRI AUG 15 1997 * SEVERE THUNDERSTORM WARNING FOR DE WITT COUNTY IN CENTRAL ILLINOIS MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 545 AM CDT * SOME LOCATIONS AFFECTED BLOOMINGTON NORMAL LEROY DEWITT * AT 505 AM CDT LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 12 MILES SOUT$HWEST OF BLOOMINGTON TO JUST EAST OF CLINTON...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. UTHLAUT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:00 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 15, 2:00 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 AM CDT FRI AUG 15 1997 PROFILER PLAIN VIEW AT 850MB SHOWS CONVGNC ZN FM S CNTRL KS TO N CNTRL MO...TRIGGERING DVLPG STORM COMPLEX. FARTHER N...CNVGNC AT 850MB AND 750 M IN PROFILER DATA TRIGGERING BOW COMPLEX MOVG E OVR IA. LOOK AT 00Z ETA MODEL RUN SHOWS 850MB CNVGNC DEFINED WELL ON TROF AXIS AT 850MB WITH SGFNT TROF PROD. GOOD 700MB DRY PROD ALSO OVER 850MB MSTR AXIS. 06Z PROG OF 500MB SHRTWV ALSO VERIFIES WELL...FM CNTL NE TO KS. IN LOOKING INTO MRNG FCST PDS...LOLVL CNVGNC WEAKENS OVR CWA AS SHRTWV MOVS E...HOWEVER MSTR AXIS CONTS TO PUSH INTO CWA. 700MB DRY PROD DOES MOV INTO N AND CNTRL IL WITH RT REAR QUAD OF 300MB JET OVR CWA. RESULT SHD BE STORMS CONTG TO MOV E IN GOOD LOLVL AMS. TIME OF DAY MAY HELP TO WEAKEN THE CNVTN A BIT...HOWEVER STRENGTH OF UPR FEATURES WOULD SUGGEST THE MENTION OF STORMS LIKELY...WITH SOME STORMS MAY BE SEVERE THIS MRNG. EVEN THOUGH SHRTWV MOVS THRU BY MIDDAY...PORTIONS OF AREA MAY HV SCT AMS TYPE STORMS REDVLP BY LATE AFTN. BUFKIT SOFTWARE SUGGESTS VRY GOOD INSTABILITY...AND WITH FCST HTG AHD OF LINGERING SFC TROF AND PLENTY OF LOLVL MSTR LEFT BHND...MIGHT STILL DESERVE A CHC CAT. PIA 87/69 72 SPI 87/71 72 DEC 87/70 72 CMI 87/70 72 LWV 89/72 72 GOETSCH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:01 AM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 44 min |
| Aug 15, 4:25 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.